Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

Can a dr really refuse to take you off a med? **long rant and question**

Anonymous
Posted by Anonymous
  • 94 Replies
We've established that I need to switch drs already, thank you for that advice.. I am going to see if there is another psych in the same practice I can see so I don't lose my therapist first.



I have mild daily anxiety, with severe occassional panic attacks along with daily migraines.

I am morbidly obese. I finally lost 30 lbs after hard work and determination!! Then my psych put me on a daily anxiety med and a "rescue" med for my anxiety attacks. Since being on this med (less than 3 mths), I have gained back all the weight, plus more. I am now at the heaviest I have ever been. Nothing has changed, beyond this daily medication.. I do not use the rescue med daily, or every other day, so its not that..

Because "weight gain" was not listed on my psych's one little list of side effects for this medication, he refuses to take me off of it. He told me the only way he will allow me to go off it is if between me and my neurologist, we can come up with "valid literature" that proves this med causes weight gain.. uh.. what??

Well after coming home severely upset, I looked it up, and the FDA has weight gain listed as an infrequent side effect on its website for this med. So where the hell did this Dr even look for side effects to see if it was one? I am seriously upset over this.. I can't quit just cold turkey but I will be bringing the literature to him next appt but this is just pissing me off.. on top of it he practically accused me for the SECOND time of being there drug seeking with my rescue med (klonopin) when I never even mentioned it! When he first prescribed it he told me to not bother asking him to increase my dosage or to ask for anything stronger because he refuses to give it to me (I didn't even ask for the klonopin).. and the second was today when I asked to remove the daily med he got defensive and said he refused to increase my klonopin.. I got mad and said I never asked you to do that I just asked you to remove the daily because of the weight gain..

I think I need to report him to his supervisor because he mocked me about the weight gain when he switched my sleeping med as well saying "well, this one won't cause weight gain" and smirked.. I am sorry but my neurologist was concerned about weight gain making my migraines worse.

Can he really just refuse? What rights do I have as the patient experiencing the side effects?
Posted by Anonymous on Dec. 19, 2013 at 9:25 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
thePBandJmom
by Gold Member on Dec. 19, 2013 at 9:27 PM
11 moms liked this

I would just switch doctors.

Anonymous
by Anonymous 2 on Dec. 19, 2013 at 9:28 PM
Actually..most drugs with sleep enhancing effects does cause weight gain. As for the rest, unless someone has ordered your medication legally I don't think he can.
Anonymous
by Anonymous 3 on Dec. 19, 2013 at 9:28 PM

this, and file a report/complaint on the asshole...

Quoting thePBandJmom:

I would just switch doctors.


Anonymous
by Anonymous - Original Poster on Dec. 19, 2013 at 9:29 PM
I don't take my sleep meds daily. I take them maybe 1-2 days a week.

Quoting Anonymous: Actually..most drugs with sleep enhancing effects does cause weight gain. As for the rest, unless someone has ordered your medication legally I don't think he can.
Anonymous
by Anonymous 3 on Dec. 19, 2013 at 9:30 PM

Get a second opinion

Quoting Anonymous: I don't take my sleep meds daily. I take them maybe 1-2 days a week.

Quoting Anonymous: Actually..most drugs with sleep enhancing effects does cause weight gain. As for the rest, unless someone has ordered your medication legally I don't think he can.


Anonymous
by Anonymous - Original Poster on Dec. 19, 2013 at 9:31 PM
I am definitely going to ask when I go in to see the therapist if I can just switch to a different psychatrist in the office because this was ridiculous.

Quoting thePBandJmom:

I would just switch doctors.

blueforewolf
by on Dec. 19, 2013 at 9:32 PM

go to another doctor if you don't like this one -

hburnette3
by Silver Member on Dec. 19, 2013 at 9:33 PM

switch doctors.  and tell him WHY!


thePBandJmom
by Gold Member on Dec. 19, 2013 at 9:35 PM
1 mom liked this

 Yeah I didn't even talk to my doctor about going off my lithium to ttc because I knew he wouldn't be supportive. I just stopped taking it and when I get pregnant I will go and see my midwife. After the baby I will choose another doctor.

Quoting Anonymous: I am definitely going to ask when I go in to see the therapist if I can just switch to a different psychatrist in the office because this was ridiculous.

Quoting thePBandJmom:

I would just switch doctors.

 

SammyHammy
by Member on Dec. 19, 2013 at 9:38 PM
Find a new doctor that will help you with your medication and that will work with you and not make you feel uncomfortable. Find a doctor who can understand what you are going through and that will work with your needs. I had a problem with anxiety and I was given Zoloft and Xanax if I had a panic attack. If the medicine you are on now doesn't work for you, you should be able to get off of it and try a new medicine. My best advice is to look for a new doctor!
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)